MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER SUBCLAVIAN

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER SUBCLAVIAN
Catalog Number CS-15122-F
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the insertion, when the catheter inserted into swg, the doctor found the swg kinked during used on the patient".They changed a new one to resolve the issue.No harm for the patient.The patient condition is fine.No medical intervention was required.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer submitted 2 images for analysis.The first image showed the lidstock of an opened hemodialysis set.The second image showed one guidewire, one catheter, and one catheter-over-needle assembly.Kinking of the guidewire was confirmed in the submitted customer image.The customer returned one opened hemodialysis set including the guidewire and advancer assembly, catheter-over-needle assembly and catheter for analysis.The guidewire was not within the advancer assembly upon receipt.Signs of use in the form of biological material were observed on guidewire and catheter.The guidewire was observed to have 3 kinks throughout the body.The distal j-bend was slightly misshapen but intact.Microscopic examination confirmed the kinks in the guidewire body.Both welds were present and were observed to be full and spherical.The kinks in the guidewire measured 434mm, 458mm, and 499mm from the proximal tip.The overall length of the guidewire measured 686mm which is within the specification limits of 678-688mm per guidewire product drawing.The outer diameter of the guide wire measured 0.853mm which is within the specification limits of 0.838-0.877mm per guidewire product drawing.The outer diameter of the catheter body measured 4.044mm which is within the specification limits of 3.96-4.06mm per the catheter body product drawing.The guidewire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the undamaged portions of the guidewire were advanced through a lab inventory ars and 18ga introducer needle using the returned advancer assembly.The undamaged portions of the guidewire passed through both components with little to no resistance.The ifu also instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." the returned catheter was threaded over the proximal tip of the guidewire with no resistance.The catheter was able to be advanced over the undamaged portion of the guidewire until the guidewire protruded from the venous luer hub.A manual tug test confirmed that both the distal and proximal welds of the guidewire were intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guidewire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire kinked during use was confirmed through examination of the returned sample.The guide wire had 3 kinks throughout the body.The returned guidewire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use , unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER SUBCLAVIAN
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21272637
Report Number3006425876-2025-00083
Device Sequence Number14432218
Product Code LFJ
UDI-Device Identifier00801902100146
UDI-Public(01)00801902100146(11)230417(17)280331(10)71F23D0709(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K895417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15122-F
Device Lot Number71F23D0709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown